anyone have any information or insight as to the affects of adderall and an anti depressant such as prozac? ive been on prozac for several years and its always been incredibly helpful and itn ever made me drousy or gave me any physical side effects that many experience. it wasnt until i started on adderall in december that i felt like it wasnt doing the same to me anymore. i know that adderall can sometimes worsen depression, as ive experienced this in the past. but even after upping the dose of prozac, i still feel its an issue. any thoughts?
I have been on numerous anti-depressant meds (Paxil, Wellbutrin, Pristiq) as well as Adderall. I recently discontinued all SSRIs and SNRIs due to weight gain. I found I had MORE energy than before. Adderall, it seems, is a fine anti-depressant and should be considered in the case of sluggish low-grade depression. It eliminates the cycle of low energy, poor self esteem due to inactivity. I think, in general, psychiatrists are far too eager to prescribe newer meds rather than trying benzodiazepines and psycho-stimulants to deal with anxiety and depression respectively. The potential for abuse is greater but this alone is not a reason not to consider meds with less side-effects.
I have been on Prozac for better than 15 years, on and off. I was taking 40mg daily which have always helped my anxiety or panic attacks..no complaints......now I have to wean off in order to take a drug called Reglan which does not work with Prozac. It is to start a very slow digestive system (called gastroparis) that has been affecting me 24 hrs. a day for more than a month.....constant, constant nausea and constant bile in my mouth. I am shakey, dizzy and very weak tapering off. I started with a 40, a 20, a 40 etc for a week, then a 20 every other day for a week and have continued the side effects of withdrawal. I suppose it just like a drug addict withdrawing.........any suggestion to help with this interim period. I have just had a lumpectomy but had no problems with that so far. Need a solution or a guess at how long this will go on.
While combining antidepressants and stimulants is often an effective way to manage ADD which is occuring along with depression, you should NEVER combine prozac or paxil with a stimulant. This is because these two drugs are known to block the enzyme that is mainly responsible for breaking down the stimulants. The result is often a toxic build up of stimulant medication in a person's system, which can increase depression, and cause offercte to extreme anxiety, often leading to psychosis. For a list of antidepressants that can be safely combined with stimulants, see chapter 6 in the book Adhd medications, attention to the drugs for saying attention by leading ADHD psychiatrist Dr charles parker.